MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-12-40-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium coil encountered resistance.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left posterior communicating artery with a max diameter of 13.4 mm and a 5.3 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal. it was reported that angiography showed that the aneurysm was located in the left posterior communicating artery, with a size of 13.4 mm x 11.2 mm and a neck of 5.3 mm.  an echelon10 microcatheter was guided by the guidewire into place, and then the first qc-12-40-3d was filled, but it could not be pushed.  after replacing the product with the same model, which could pass smoothly and the surgery went smoothly.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Additional information received that the cause of the resistance was not determined.The resistance was located in the distal section of the catheter.The coil came out of the introducer sheath smoothly.There was no kink/damage to the coil observed after removal.
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): the axium implant coil was returned for analysis within a shipping box; within a sealed biohazard pouch within an opened axium implant coil inner pouch.The axium implant coil was returned within introducer sheath.Visual inspection/damage location details: the axium coil pushwire was found to be bent at 17.3cm, at 77.2cm and broken but retained by release wire at 142.2cm from proximal end.The implant coil was found to be detached and returned within introducer sheath.The implant coil was found to be stretched and damaged within the introducer sheath.The axium implant coil was unable to be pushed out further from the introducer sheath for additional evaluation as it was found to be stuck.No other anomalies were observed.Testing/analysis (including sem reports): the axium implant coil could not be used for resistance testing with an in-house echelon-10 micro catheter due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include failure to hydrate the axium implant coil prior to use, and lack of continuous flush during delivery.The echelon-10 micro catheter has a labeled id (inner diameter) of 0.017" with two separate marker bands.Per axium detachable coil instructions for use (ifu): ¿axium detachable coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.Therefore, the echelon-10 micro catheter was found to be compatible for use with the axium implant coil and can be ruled out as a potential cause.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20080096
Report Number2029214-2024-01487
Device Sequence Number7652467
Product Code KRD
UDI-Device Identifier00847536037960
UDI-Public00847536037960
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2024
Device Model NumberQC-12-40-3D
Device Catalogue NumberQC-12-40-3D
Device Lot Number222291440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Initial Report FDA Received Date08/27/2024
Date Device Manufactured05/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale